Your medicine cabinet is probably full of various painkillers and over-the-counter (OTC) drugs on standby whenever you need them, but there may be hidden dangers. It is important to check your medications in light of new warnings from the US Food and Drug Administration (FDA) about medications that may put you at risk. In fact, a recent FDA warning mentions one of the most commonly used OTC painkillers. Read on to see if you have this drug in your office, and for more drugs to avoid if you are taking this drug, U.S. officials have a new warning for you.
The FDA announced on April 2 that AS Medication Solutions, LLM (ASM) voluntarily seized nearly 200,000 bottles of acetaminophen tablets with an additional strength of 500 milligrams. The withdrawn drug was available in white, 100-bottle plastic bottles and was included in health kits distributed to members of the US health insurance company Humana. These kits also include a bottle of hand sanitizer, a reusable face mask, a bag of cough drops, a digital thermometer and 50 disposable gloves. And for more dangers of acetaminophen, if you take tylenol with it, your liver is at risk, experts say.
According to the FDA, these bottles are withdrawn because “they contain an incomplete prescription drug label, not the required OTC drug label.” The drugs, which were likely to be distributed nationwide between January 14 and March 15, have only a short label of the drug Rx on the outside of the bottle, which “lacks the full table of facts about over-the-counter drugs,” according to a FDA recall statement. that over-the-counter medicines to be adhered to the medicine label must include the following information: the active ingredients of the product, including the quantity in each dosage unit; the purpose of the product; the uses (indications) of the product; specific warnings, including when the product should not be used under any circumstances and when it is appropriate to consult a doctor or pharmacist; dosing instructions; and the inactive ingredients of the product. And for more useful information delivered directly to your inbox, sign up for our daily newsletter.
Without an appropriate warning label, this OTC medicine can be misused. For example, if users take more than the recommended dose of acetaminophen (which should be included on the label), they may be at risk of liver damage. The FDA also notes that consumers should be aware if they are allergic to the active ingredient in this drug, which would also be listed on the full label. According to the FDA, ASM has not yet “received any reports of adverse events related to this seizure.” And for more warnings from the FDA, if you have these supplements at home, the FDA says “Destroy them.”
The FDA says ASM notifies its distributors and customers by mail and arranges for the return of all downloaded products. If you have this product, ASM asks you to “stop using it and return it in pre-addressed return letters to be provided by ASM or distributors.” If you have any questions, you can contact the ASM Customer Service Department and if you have any problems that you think may be the result of using this called medicine, you should talk to your doctor or healthcare provider. The FDA also requests that any “adverse reactions or quality problems that occur with the use of this product” be reported to the FDA’s Adverse Event Reporting Program. And for more concerns about OTC medications, if you are taking this OTC medication more than twice a week, see a doctor.